Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 25, 2006, 12:30 PM CDT for Rock County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 12:30 PM CDT (17:30 UTC)
- Expired
- Jun 25, 2006, 1:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 251730 SVRMKX WIC105-251800- /O.NEW.KMKX.SV.W.0073.060625T1730Z-060625T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1230 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 100 PM CDT * AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF MILTON...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILTON AROUND 1235 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4267 8900 4265 8878 4283 8878 4284 8899 $$
1 follow-up statement
000 WWUS53 KMKX 251806 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 102 PM CDT SUN JUN 25 2006 WIC105-251812- /O.EXP.KMKX.SV.W.0073.000000T0000Z-060625T1800Z/ ROCK WI- 102 PM CDT SUN JUN 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY EXPIRED AT 100 PM CDT... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY HAS WEAKENED...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THE THUNDERSTORM...LOCATED IN NORTH CENTRAL ROCK COUNTY BETWEEN MILTON AND EDGERTON ...IS STILL CAPABLE OF PRODUCING SMALL HAIL UP TO 1/2 INCH...AND HEAVY RAINFALL OF UP TO 1 INCH PER HOUR. IT IS MOVING TO THE NORTHWEST AT 14 MPH. LAT...LON 4267 8900 4265 8878 4283 8878 4284 8899 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:28 AM CDT, 9 hours 2 minutes earlier.
Area forecast discussion, Jun 25, 3:28 AM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 AM CDT SUN JUN 25 2006 .DISCUSSION...FCST FOCUS IS ON RESOLVING PCPN CHCS WITH UPR LOW. SFC LO IN SW WI. OVERALL LGT WND REGIME ATTM WITH STRATUS DEVELOPMENT NOTED ON 11/3 IMAGERY IN WRN CWA. SOME LWR VSBYS IN WRN CWA SO WILL MENTION SOME ERLY FOG. SCT SHRA IN ERN CWA THEN LOOKS LIKE A LULL WITH RADAR ANIM AND WATER VAPOR LOOP SHOWING DEFORMATION ZONE ACRS CNTRL WI INTO SRN MN. THE WX PATTERN WILL BE DOMINATED BY AN UPPER LEVEL TROUGH FOR THE FIRST PART OF THE WEEK. H5 TEMPS WILL BE ON THE COOL SIDE...MAINLY IN THE MINUS 14-16C RANGE. DAYTIME HEATING WILL HELP TO GENERATE THE SCT SHRA/TSRA. UPPER LEVEL DCVA WILL BE PLAYING A ROLE AS WELL FROM TIME TO TIME DUE TO SPOKES OF VORT AND PROX OF UPPER LEVEL CIRC. FOR TODAY THE WATER VAPOR/RUC ANIMATION SHOWS A VORT CENTER WEST OF KGRB WITH TAIL OF SAID VORT PRODUCING THE SCT SHRA ACRS ERN CWA. ANOTHER VORT MAX INTO WRN IA. THESE 2 COMBINE INTO ONE UPPER LOW AND EVOLVE AN UPPER LOW CENTER ACRS ERN IA BY 00Z MON. THIS PLACES THE WRN CWA WITHIN THE BEST ZONE OF DCVA...ALTHO ENTIRE CWA IS WITHIN THE GRASP OF TROUGHINESS ALOFT AND THE ASSOC COOL POOL. LI/S BECOME NEGATIVE AS WELL. CAPES AE QUITE SKINNY AND JUST A FEW HUNDRED. WILL HAVE HIGHEST POPS IN WRN CWA. MODELS SHOW THE MAIN UPR LOW CENTER DRIFTING FURTHER SE TNGT ALTHO CWA REAMINS IN UPPER TROF AXIS. IN FACT GFS INDICATES A 23 UNIT VORT CENTER WRAPPING NWD INTO SRN WI TNGT. WILL HAVE HIGHEST POPS IN SRN CWA. MON WILL SEE MORE OF THE SAME WITH MRGNL CAPE AND VORT AXIS ACRS STATE WITH THE COOL H5 TEMPS. HOWEVER WITH SFC LOW TO OUR SOUTH THE NE WINDS WILL KEEP ATMOS MORE STABLE THAN TODAY. WILL GO WITH CHC POPS FOR NOW WITH ONLY ISOLD T MENTIONED. BY TUESDAY GFS INDICATES ANOTHER UPR LOW DROPPING OUT OF CANADA AND ABSORBING/KICKING OUT THE REMNANTS OF UPR LOW TO OUR SOUTH. NE WIND FLOW FOR QUITE SOME TIME WILL KEEP TEMPS COOLER NEAR LM. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 25, 12:05 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1205 PM CDT SUN JUN 25 2006 WIZ046-047-051-052-056>060-062>072-260900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1205 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE GREATEST THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. LMZ643>646-665-260900- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1205 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE SCATTERED OVER THE NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. WIND AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY AFTERNOON THROUGH WEDNESDAY.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:56 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 2 hr |
| Jun 25, 2:06 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 54 min |
| Jun 25, 2:32 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 43 min |
| Jun 25, 2:56 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 64 min |
| Jun 25, 3:12 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 63 min |
| Jun 25, 3:23 PM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
| Jun 25, 3:53 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 2 hr |
| Jun 25, 3:57 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 63 min |
| Jun 25, 5:39 PM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.